Alert archive / California / Wind Advisories in 2009

Wind Advisory 46, NWS Los Angeles, CA

October 14, 2009Santa Barbara County, California

NWS Los Angeles, CA issued this wind advisory at Oct 14, 2009, 1:58 AM PDT for Santa Barbara County, California. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2009, 1:58 AM PDT (08:58 UTC)
Expired
Oct 14, 2009, 8:38 AM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

County Santa Barbara County, CA

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 9.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2009-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2009-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 140858
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
158 AM PDT WED OCT 14 2009

...GUSTY AND LOCALLY DAMAGING WINDS WILL GRADUALLY DIMINISH
ACROSS SOUTHWESTERN CALIFORNIA THIS MORNING...

.STRONG SOUTHEAST TO SOUTH WINDS WITH DAMAGING GUSTS WILL CONTINUE
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES THIS
MORNING. ELSEWHERE...WINDS HAVE BEGUN TO DIMINISH...ALTHOUGH
WINDS WILL CONTINUE AT ADVISORY LEVELS IN THE MOUNTAINS AND
HIGHER VALLEYS OF SANTA LUIS OBISPO AND SANTA BARBARA COUNTIES. 
WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS MORNING. 

CAZ037-141600-
/O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1000Z/
/O.NEW.KLOX.WI.Y.0046.091014T0858Z-091014T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
158 AM PDT WED OCT 14 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THROUGH MID MORNING...THEN WINDS WILL DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ038-141600-
/O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1000Z/
/O.NEW.KLOX.WI.Y.0046.091014T0858Z-091014T1600Z/
CUYAMA VALLEY-
INCLUDING THE CITY OF...CUYAMA
158 AM PDT WED OCT 14 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHEAST TO SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THROUGH MID MORNING...THEN WINDS WILL DIMINISH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-052-141600-
/O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1000Z/
/O.NEW.KLOX.WI.Y.0046.091014T0858Z-091014T1600Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
158 AM PDT WED OCT 14 2009

...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THROUGH MID MORNING...THEN WINDS WILL DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ034>036-141000-
/O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG...SANTA YNEZ...SOLVANG
158 AM PDT WED OCT 14 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH WIND WARNING. 

WINDS HAVE DIMINISHED SIGNIFICANTLY...SO THE HIGH WIND WARNING HAS
BEEN CANCELLED. 

$$

CAZ059-141000-
/O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1300Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
158 AM PDT WED OCT 14 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH WIND WARNING. 

WINDS HAVE DIMINISHED SIGNIFICANTLY IN MOST AREAS...SO THE HIGH
WIND WARNING HAS BEEN CANCELLED. HOWEVER...LOCAL SOUTHWEST WINDS
20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH MID
MORNING IN THE FOOTHILLS.

$$

CAZ046-088-141000-
/O.CAN.KLOX.WI.Y.0045.000000T0000Z-091014T1300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...TOPANGA...SANTA CLARITA...NEWHALL...
VALENCIA
158 AM PDT WED OCT 14 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...SO THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

CAZ039-141000-
/O.CAN.KLOX.WI.Y.0045.000000T0000Z-091014T0900Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
158 AM PDT WED OCT 14 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...SO THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

CAZ053-054-141600-
/O.EXT.KLOX.HW.W.0009.000000T0000Z-091014T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
158 AM PDT WED OCT 14 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING. 

SOUTH WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH MID MORNING...THEN WINDS WILL DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

BRUNO/CAK
1 follow-up statement
000 
WWUS76 KLOX 141538
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
838 AM PDT WED OCT 14 2009

...WINDS DIMINISHING ACROSS THE SOUTHLAND...

.A POWERFUL EARLY SEASON STORM BROUGHT STRONG WINDS TO THE REGION YESTERDAY
THROUGH LAST NIGHT. WINDS HAVE GENERALLY DECREASED ACROSS THE
REGION THIS MORNING...HOWEVER ADVISORY LEVEL WINDS WILL CONTINUE ACROSS
THE LOS ANGELES COUNTY MOUNTAINS THROUGH NOON TODAY.

CAZ054-141900-
/O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1600Z/
/O.NEW.KLOX.WI.Y.0047.091014T1538Z-091014T1900Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
838 AM PDT WED OCT 14 2009

...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY...
...HIGH WIND WARNING CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-141645-
/O.CAN.KLOX.HW.W.0009.000000T0000Z-091014T1600Z/
VENTURA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS
838 AM PDT WED OCT 14 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH WIND WARNING. 

WINDS WILL CONTINUE TO DIMINISH THROUGH THE DAY.

$$

CAZ037-038-051-052-141645-
/O.CAN.KLOX.WI.Y.0046.000000T0000Z-091014T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA...
SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
838 AM PDT WED OCT 14 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH THROUGH THE DAY.

$$

GOMBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 13, 8:30 PM PDT, 5 hours 28 minutes earlier.

Area forecast discussion, Oct 13, 8:30 PM PDT, 5 hours 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT TUE OCT 13 2009

.SYNOPSIS...

A STRONG PACIFIC STORM WILL CONTINUE TO MOVE THROUGH THE REGION WITH
RAIN...HEAVY AT TIMES...AND GUSTY WINDS ARE PREDICTED INTO
WEDNESDAY.  ANY HIGH INTENSITY RAINFALL WILL CREATE A PROBLEM IN THE
RECENT BURN AREAS. DRY AND WARMER WEATHER WILL RETURN THURSDAY AND
INTO SATURDAY UNDER HIGH PRESSURE. THE ONSHORE FLOW RETURNS SUNDAY
FOR COOLING TREND.

&&

.SHORT TERM (TODAY-FRI)...
AN EARLY SEASONS STORM HAS DOMINATED THE LOCAL WEATHER TODAY
PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND RAINFALL TOTALS IN
EXCESS OF 6 INCHES. IN THE LAST 12 HOURS...RAINFALL TOTALS IN THE
MOUNTAINS HAVE RANGED FROM ABOUT 1.5 INCHES NEAR THE STATION FIRE...
TO OVER 5 INCHES IN THE MOUNTAINS OF VENTURA COUNTY...TO 3.5 INCHES
ALONG THE SANTA YNEZ RANGE...TO A WHOPPING 6 TO 8 INCHES IN THE
MOUNTAINS OF EXTREME NORTHERN SAN LUIS OBISPO COUNTY. AT THIS
TIME...WATER VAPOR IMAGERY SHOWS THAT THE FOCUS OF THE STORM IS
MOSTLY NORTH OF POINT CONCEPTION. WHILE THE IMAGERY SHOWS THE FOCUS
SHIFTING SLOWLY NORTHWARD...IT ALSO SHOWS SOME SIGNIFICANT
ENHANCEMENT ALONG THE COASTAL RANGES OF SOUTHERN CALIFORNIA...
INCLUDING OVER THE SAN GABRIEL MOUNTAINS. SO...WE ARE NOT OUT OF THE
WOODS YET. SEVERAL FLOOD ADVISORIES REMAIN IN EFFECT AT THIS TIME
FOR PORTIONS OF SAN LUIS OBISPO COUNTY...AS WELL AS ALONG THE
SOUTHERN SLOPES OF THE SANTA YNEZ RANGE.

THE STRONGEST WINDS HAVE BEEN GUSTING TO AROUND 65 KT ACROSS MANY
INTERIOR PORTIONS HELPING TO VERIFY HIGH WIND WARNINGS IN MOST
AREAS. STILL FEEL THAT WINDS ACROSS THE FOOTHILLS OF THE ANTELOPE
VALLEY WILL CONTINUE TO INCREASE OVERNIGHT WITH GUSTS TO 60 MPH
POSSIBLE...MAINLY ACROSS THE SOUTHERN FOOTHILLS INCLUDING LITTLE
ROCK...VALLYERMO...POPPY PARK AND LAKE PALMDALE.

SOME ADJUSTMENTS WERE MADE TO INCREASE QPF AMOUNTS ACROSS PORTIONS
OF LA COUNTY. ALTHOUGH CONFIDENCE IS STILL NOT GREAT...THE
ATMOSPHERIC RIVER OF MOISTURE AXIS SHOULD MOVE SLIGHTLY EAST. BASED
ON THE SUBTROPIC NATURE OF THE PRECIP...THE OROGRAPHIC ENHANCEMENT
OF THE RAIN HAS BROUGHT COPIOUS AMOUNTS OF RAIN TO THE COASTAL
SLOPES. THEREFORE...IT IS ANTICIPATED THAT RAIN WILL CONTINUE TO
INCREASE ACROSS LA COUNTY...ESPECIALLY THE SOUTH FACING SLOPES OF
THE SAN GABRIEL MTN RANGE AND ADJACENT FOOTHILLS NEAR AND ABOVE THE
RECENT BURN AREAS. A FLOOD ADVISORY FOR THE STATION BURN AREA WILL
BE ISSUED THIS EVENING. IF USGS RAINFALL THRESHOLDS ARE MET...THEN A
FLASH FLOOD WARNING FOR THE BURN AREAS WILL BE ISSUED LATER TONIGHT.

WITH LITTLE MOVEMENT OF THE JET AND MOISTURE PLUME TONIGHT...EXPECT
PERIODS OF RAIN TO CONTINUE FOR SLO/SBA AND VENTURA COUNTIES
OVERNIGHT. RAIN SHOULD BEGIN TO TAPER OFF FROM THE NORTH WEDNESDAY
MORNING...THEN BEGIN TO CLEAR UP ACROSS SOUTHERN CALIF WED
AFTERNOON. SHOULD BE INTERESTING TO SEE RAIN ACROSS SOUTHERN CAL
TOMORROW WITH 500 MB HEIGHTS AROUND 584.

...FROM PREVIOUS DISCUSSION...

FOR THURSDAY...DRY AND WARMER AS HIGH PRESSURE ALOFT START TO BUILD
OVER CALIFORNIA AND GRADIENTS TREND OFFSHORE. HIGHS MOST AREAS
SHOULD BE AT OR ABOVE NORMALS WITH VALLEYS BACK INTO THE 80S AND
COASTAL AREAS IN THE 70S.

GRADIENTS TURN WEAKLY OFFSHORE THURSDAY NIGHT INTO FRIDAY MORNING.
THIS IN COMBINATION WITH A MUCH WARMER AIRMASS WILL ALLOW TEMPS TO
CLIMB SEVERAL DEGREES FRIDAY. EXPECT VALLEYS HIGHS IN THE LOW TO MID
90S AND EVEN SOME COASTAL AREAS WELL INTO THE 80S. COULD BE SOME
LOCAL WIND GUSTS TO AROUND 25 MPH BUT AT THIS TIME THE MODELS ARE
NOT SHOWING A STRONG OFFSHORE EVENT.

*** LONG TERM FROM PREVIOUS DISCUSSION ***

.LONG TERM (SAT-TUE)...WEAK OFFSHORE FLOW TO CONTINUE SAT FOR
ANOTHER WARM AND DRY DAY WITH LOCALLY GUSTY NORTHEAST WINDS. HIGH
PRESSURE IS EXPECTED TO BREAK DOWN SUNDAY AND MONDAY WITH A RETURN
TO ONSHORE FLOW. THIS WILL RESULT IN SEVERAL DEGREES OF COOLING INTO
EARLY NEXT WEEK WITH A GRADUAL RETURN OF THE MARINE LYR.

&&

.AVIATION...14/0245Z.
MVFR TO IFR CONDITIONS WILL CONTINUE WITH GOOD CONFIDENCE THROUGH
TONIGHT. KLAX WILL CONTINUE TO TO MAINLY HAVE SE TO S WINDS
OVERNIGHT AND EARLY WEDNESDAY. THERE WILL BE SOME LIFR VSBYS WITH
STRONGER SHOWERS OVERNIGHT. UDDF WILL BE POSSIBLE ACROSS THE LOCAL
MTNS THROUGH WED MORNING.

KLAX...CONFIDENCE IS HIGH FOR CONTINUED SE TO S WINDS ACROSS KLAX
THROUGH THE OVERNIGHT HOURS AND CONTINUE THROUGH 20Z. THERE IS A 30
PERCENT CHANCE THAT SW WINDS COULD DEVELOP PERIODICALLY AFTER 17Z.
SHOWERS WILL CONTINUE OVERNIGHT...THEN DIMINISH SOMETIME WED
AFTERNOON.

KBUR...MODERATE CONFIDENCE FOR IFR CONDS AND LIFR VSBYS WITH HEAVY
SHOWERS THIS EVENING...OTHERWISE GOOD CONFIDENCE FOR LOW MVFR CONDS
BY 18Z WITH SHOWERS TAPERING OFF IN THE EARLY AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
FLOOD WATCH (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...KAPLAN/DANIELSON
AVIATION...KAPLAN
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 13, 6:00 AM PDT, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE OCT 13 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-141300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

A LARGE STORM SYSTEM WILL AFFECT MUCH OF CALIFORNIA TODAY AND
TONIGHT...BRINGING SIGNIFICANT RAINFALL AND GUSTY WINDS TO ALL OF
SOUTHWESTERN CALIFORNIA. THIS STORM IS EXPECTED TO TAP INTO
SUBTROPICAL MOISTURE...GIVING IT THE POTENTIAL TO BRING MODERATE TO
HEAVY RAIN. THE BEST CHANCE FOR HEAVY RAIN WILL BE ACROSS
VENTURA...SANTA BARBARA AND SAN LUIS OBISPO COUNTIES...BUT MODERATE
TO HEAVY RAIN IS LIKELY ACROSS LOS ANGELES COUNTY AS WELL. THIS
HEAVY RAINFALL MAY CREATE SIGNIFICANT HAZARDS IN AND AROUND RECENT
BURN AREAS...WITH A THREAT OF FLASH FLOODING AND DEBRIS FLOWS OVER
THE BURN AREAS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES.
RESIDENTS OF SOUTHWESTERN CALIFORNIA...ESPECIALLY THOSE WITH
PROPERTY OR INTERESTS IN AND AROUND THE RECENT BURN AREAS SHOULD
STAY TUNED TO LATER FORECASTS AND EXPECTED IMPACTS FROM THIS STORM
SYSTEM.

STRONG SOUTHEAST TO SOUTH WINDS ARE EXPECTED TO DEVELOP ACROSS SAN
LUIS OBISPO COUNTY AND MUCH OF SANTA BARBARA COUNTY THIS
MORNING...AND CONTINUE THROUGH TONIGHT. DAMAGING WINDS GUSTS TO 60
MPH ARE LIKELY IN THERE AREAS. IN THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES AND THE ANTELOPE VALLEY...STRONG SOUTH TO SOUTHWEST
WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE LATE
TONIGHT...WITH DAMAGING WIND GUSTS TO 60 MPH LIKELY.
ON THE SOUTH COAST OF SANTA BARBARA COUNTY...GUSTY WINDS ARE
EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.

ACROSS THE COASTAL WATERS NORTHWEST AND WEST OF SANTA CRUZ
ISLAND...SOUTHEAST TO SOUTH WINDS OF 25 TO 35 KNOTS WITH GUSTS TO 45
KNOTS ARE EXPECTED TODAY INTO TONIGHT.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

RAIN...HEAVY AT TIMES...WILL SUBSIDE STARTING IN SAN LUIS OBISPO
COUNTY IN THE EARLY MORNING AND THEN MOVING TO L.A. COUNTY BY LATE
MORNING. THE RAIN COULD REACH INTENSITIES HIGH ENOUGH TO CAUSE MUD
AND DEBRIS FLOWS OVER THE RECENT BURN AREAS.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

In the hours before

Local storm report, Oct 13, 9:20 PM PDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
920 PM PDT TUE OCT 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND DMG 2 ESE ATASCADERO        35.48N 120.66W
10/13/2009                   SAN LUIS OBISPO    CA   TRAINED SPOTTER

            SPOTTER IN ATASCADERO REPORTED NUMEROUS TREES DOWN
            THROUGHOUT THE CITY AND IS CREATING PROBLEMS WITH CITY
            STREETS BEING BLOCKED. HWY 101 NORTH OF CUESTA GRADE
            BLOCKED BY A TREE ACROSS THE HWY. ONLY MINOR STREET
            FLOODING.

&&

SETO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:48 PM PDTAreal Flood AdvisoryLOXLos Angeles9 hr
Oct 14, 1:35 AM PDTFlash Flood WarningLOXSanta Barbara3 hr
Oct 14, 2:51 AM PDTSmall Craft AdvisoryLOX6 hr
Oct 14, 8:38 AM PDTWind AdvisoryLOX3 hr
Oct 14, 9:04 AM PDTSmall Craft Advisory for Hazardous SeasLOX36 hr
Oct 14, 9:35 AM PDTCoastal Flood StatementLOX49 hr
Oct 14, 9:35 AM PDTHigh Surf AdvisoryLOX32 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.